MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR SWAN-GANZ TRUE SIZE; CATHETER, INTRAVASCULAR, DIAGNOSTIC

EDWARDS LIFESCIENCES PR SWAN-GANZ TRUE SIZE; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 831F75
Medical Device Problem Codes Fluid/Blood Leak (1250); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was blood in the thermistor connection.The rn was called to bedside to possibly attempt additional troubleshooting.Per rn, the accepting rn had noticed that thermistor line on pac had blood on the end upon arrival from cvor & thermodilution was very variable in terms of temperature fluctuation, which was witnessed by multiple staff.Per the clinician thermodilution measurements were variable since arrival in cvicu.The problem was an unsteady baseline temperature introducing noise into the signal for temperature deflection with cold saline injection.When changing the thermistor cable to troubleshoot earlier in the pm, blood was noted in the thermistor connector.This was initially thought to have resulted from external contamination.However, upon closer inspection it appeared that blood-tinged fluid may have been leaking from the small hole in the thermistor connector.Catheter was discontinued and rn retained in a biohazard bag.No allegation of patient injury.
 
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the investigation is completed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Additional Manufacturer Narrative
The device was not returned therefore no evaluation could be performed since no objective evidence such as product samples, imagery, or videos was provided for investigation.As such, based on available information, a definite root cause is unable to be determined at this time.As part of the manufacturing process 100% of the units go through a leak and flow test, a balloon inspection, a lumen inspection, and an electrical inspection.The lot number was not provided thus a device history record was not reviewed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.

Brand Name
SWAN-GANZ TRUE SIZE
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES IRVINE
1 edwards way
irvine CA 92614
Manufacturer Contact
erika bonilla
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key20623656
Report Number2015691-2024-08382
Device Sequence Number21051227
Product Code DQO
UDI-Device Identifier00690103000245
UDI-Public00690103000245
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K810352
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number831F75
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by Manufacturer12/12/2024
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown